T O P I C R E V I E W
Member # 109877
posted 03-24-2014 11:26 PM
I've had a lot of concerns as of lately due to misunderstandings and lack of knowledge as to how pregnancy occurs. I've read many of the articles on this site, including discussions related to my concerns but haven't seemed to find any peace of mind. In which case, I recently started up on a birth control for the sake of easing my worries, as well as to maybe cure some of the physical pain I've been having since engaging in the kinds of activities my boyfriend and I have taken part in (everything except intercourse, direct genital-to-genital rubbing, and anal). I first took this birth control about 1 and a half to 2 years ago as prescribed by my doctor to reduce the size of ovarian cysts. I stopped taking it for a time, then was prescribed it once again this past November, but did not begin until just a week ago. Since using it, I've noticed some side effects occuring which I did not previously: dark brown discharge/bleeding inside panties, but dark to light brown and pink bleeding when wiped, as well as breast soreness and lower back cramping. My initial thoughts typically stray toward pregnancy, however I have taken several tests (3 stretched between the time leading up to my period/before and after it's expected due date, as well as today and yesterday) and all have turned out negative. The first test I took was 3 weeks to a month after the time I thought I may have become pregnant, so I do feel if I were pregnant, by now a test would be able to tell. Nevertheless, there are still those doubts in my mind of false-positives, and mistakes on my part in taking the test, and all other such internet-based fears implanted into my head. At this point, I have no idea what to believe. I feel very naive and misinformed when it comes to everything sex, pregnancy, and contraception-related. All I would like to know is whether I have a right to be fearful or if the bodily changes could just be due to the birth control. For additional knowledge, my last period was on March 15th, 5 days after expected and it lasted 5 days as well with what I can tell was normality. Sorry for such a long post, but I feel more confident accepting a response when every detail is first laid out. I hope I can hear back from someone very soon. Thank you so much
Member # 25425
posted 03-25-2014 03:32 AM
I just replied to your question that you posted in someone else's thread, so let me just copy my reply to you here and close that other thread, to keep things in one place:
You said that you started taking the pill again to deal with pain you experienced during intercourse - did you talk about those pains with a doctor? Did they suggest taking birth control for this reason? When did you start taking the pill again?
Member # 109877
posted 03-25-2014 06:10 AM
I was originally prescribed this birth control to reduce the size of ovarian cysts. Then I returned to my doctor this past November with concern of equal or lesser pains, and she renewed my prescription. Currently, I'm using the birth control in some ways to double as a "pain reliever" and a method of setting my mind at ease while engaging in the activities I have been. Note: My boyfriend and I have not had intercourse, only outercourse where one or both of us was clothed.
[ 03-25-2014, 06:16 AM: Message edited by: PoeticAspirations ]
Member # 109877
posted 03-25-2014 06:14 AM
Also, I was prescribed the birth control in November and didn't begin taking it until a little over a week ago (March 16) for unrelated reasons.
Member # 108189
posted 03-25-2014 11:35 AM
When you refer to feeling pain during being physical with your boyfriend, do you mean pain from penetration of some kind or something else? So, assuming you followed the directions for the pregnancy tests, you can trust the results (especially since you took three of them). Beyond that, it sounds like you have not been engaging in behaviors that can cause pregnancy, so there was not really a risk to begin with. The side effects you are noticing may be from your pill, but if they continue or become more sever, it might be sound to check in with a doctor. I also think you might find reading these articles helpful: Combined Oral Contraceptives (The Pill) Can I Get Pregnant, or Get or Pass On an STI From That? Legit or Unfit? Finding Safe, Sound Sex Educators & Support Online Human Reproduction: A Seafarer's Guide [ 03-25-2014, 11:37 AM: Message edited by: Sam W ]
Member # 109909
posted 03-25-2014 06:03 PM
Today is March 25 and started my period on March 15 (10 days ago), I got my period early this month (15 days early) and I don't know why, I wasn't supposed to start it until March 30. I am on birth control and I take it exactly how I am supposed to everyday. My periods are never longer than they are supposed to be until now. I have been sexually active and have not used protection. This past weekend on March 23, I woke up during the middle of the night 2 times and vomited, now I have had diarrhea since then (it is not a stomach bug). What is going on?
Member # 101745
posted 03-25-2014 06:14 PM
Birth control will often regulate your cycle more than it would be without taking it, but still there can be some variation from time to time.
We can't know why your withdrawal bleed came early this month, or why you were feeling sick this weekend, but if you're still feeling sick, it's a good idea to see a doctor if you can. They'd be able to examine you and have a better sense of what's going on; we can't do that here.
Member # 109877
posted 03-26-2014 11:53 AM
Well my boyfriend and I haven't had intercourse, so I'm not completely sure if that's what is meant by "penetration". However, I do feel pain after dry humping, and I haven't been able to figure out why. The pain usually occurs in my lower abdomen as well as in my pelvic region.
And thank you, I'll do my best to ease my mind with that advice.